Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 209, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 24, 2002, 5:34 PM CDT for Yazoo County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2002, 5:34 PM CDT (22:34 UTC)
- Expired
- Jun 24, 2002, 6:20 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Yazoo County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 242234 SVRJAN MSC163-242320- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 534 PM CDT MON JUN 24 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YAZOO COUNTY IN CENTRAL MISSISSIPPI * UNTIL 620 PM CDT * AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF SATARTIA...OR ABOUT 9 MILES SOUTHWEST OF YAZOO CITY...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR SATARTIA AT 545 PM CDT HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3267 9041 3285 9041 3287 9072 3264 9071
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:35 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 24, 2:35 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 235 PM CDT MON JUN 24 2002 FORECAST ISSUES TODAY ABOUT SAME AS PAST SEVERAL DAYS. FORECAST REVOLVES AROUND PROGRESS OF UPPER-LEVEL LOW PRESSURE SYSTEM ACROSS LA/CLOUD COVER/AMOUNT OF RAIN WITH SYSTEM. ANOTHER PROBLEM TODAY/TUE IS POTENTIAL FOR ISOLATED SEVERE STORMS. IN THE EXTENDED...PROBLEM WILL BE RAIN CHANCES WITH REMNANTS OF UPPER-LEVEL SYSTEM. STACKED UPPER-LEVEL COLD CORE LOW STILL CENTERED WEST OF KBTR. AIRMASS SATURATED UP THROUGH 250 MB...IN SUSTAINED SE TO S FLOW. 12Z PRECIP WATER VALUES RANGED BETWEEN 1.75 AND 2. AT 1830Z...SURFACE DEWPOINTS RANGED FROM MID 60S TO LOWER 70S OVER REGION. BETTER INSOLATION/TEMPS WARMER THAN SUN ALLOWED AIRMASS TO DESTABILIZE MORE RAPIDLY. LIS ALREADY -6 TO -8 OVER AREA. FROM 12Z RAOBS...CAPE VALUES OVER LOWER MS RIVER VALLEY RANGED FROM 2500 J/KG TO OVER 3000 J/KG AT KJAN...WITH AFTERNOON CAPES APPROACHING 4000 J/KG POSSIBLE. FREEZING LEVEL ONLY AROUND 12K. IN ALL...EXPECT BETTER THUNDERSTORM DEVELOPMENT THIS AFTERNOON/EVENING...WITH AN ISOLATED SEVERE STORM POSSIBLE WILL NOT MENTION SEVERE IN ZONES. GIVEN DEEP MOISTURE...AN EFFICIENT STORM COULD PRODUCE BRIEF HEAVY RAINFALL. MODEL SCENARIOS STILL CONVERGE ON SOLUTION OF UPPER LOW SHIFTING INTO NW LA TONIGHT. UPPER LOW THEN MOVES WEST INTO ARLATX BY 12Z TUE. EARLIER MODEL RUNS TOOK UPPER LOW NORTH INTO SW AR. SEVERAL WEAK SHORTWAVES WILL RIPPLE THROUGH RELATIVELY WEAK MID-/UPPER-LEVEL FLOW. IN PROGS...DEWPOINTS/PRECIP WATER VALUES/LOWER-LEVEL RELATIVE HUMIDITIES ALL REMAIN HIGH. YET...AVN/ETA BOTH ENTRAIN SIGNIFICANTLY DRIER AIR OVER CWFA FROM EAST AT MID-/UPPER-LEVELS BY 12Z TUE. FROM 12Z TUE ON...MODELS BEGIN TO DIFFER. ETA DEVELOPS SURFACE HIGH PRESSURE AREA OVER NRN GULF MX. ETA ALSO OPENS CLOSED LOW PRESSURE CENTER BY 06Z WED OVER ARLATX. COMBINATION OF THESE DEVELOPMENTS APPEAR TO DIMINISH SUPPORT FOR PRECIP OVER CWFA TUE/WED IN ETA. PRESENCE OF DRIER AIR COULD MEAN LESS CLOUDINESS (MAINLY ERN ZONES). OVERALL..PREFER AVN SOLUTION WHERE LOW PRESSURE SYSTEM REMAINS CLOSED OVER ARLATX THROUGH 18Z WED/MAIN TROUGH AXIS PERSISTS JUST WEST OF CWFA. GIVEN DIURNAL HEATING OF BASICALLY TROPICAL AIRMASS/ANY MESO-SCALE BOUNDARIES THAT MIGHT DEVELOP/WEAK SHORTWAVES RIPPLING OVER CWFA... EXPECT SCATTERED CONVECTION OVER THROUGH WED. WITH MORE INSOLATION/ MORE INSTABILITY/STEEPER TEMP LAPSE RATES...COULD MAKE ARGUMENT FOR ISOLATED SEVERE STORMS TUE...ESPECIALLY ERN ZONES. FROM WED THROUGH NEXT MON...AVN/MRF/NOGAPS SOLUTIONS KEEP WEAKENED UPPER LOW PRESSURE REMNANTS AROUND ARLATX...WITH ABUNDANT MOISTURE OVER LOWER MS RIVER VALLEY. UPPER-LEVEL/SURFACE HIGH PRESSURE DEVELOPS OVER WRN STATES...THOUGH IMPACTS WILL NOT BE FELT OVER CWFA. BY 12Z SAT...SOME SLIGHTLY DRIER AIR PUSHES INTO REGION FROM EAST IN CIRCULATION AROUND DEVELOPING HIGH PRESSURE AREA OVER GA/FL. HOWEVER...NO MAJOR WEATHER SYSTEM APPROACHES CWFA TO SCOUR AIRMASS OF MOISTURE. GIVEN PERSISTENT SOGGY AIRMASS..EXPECT PARTLY CLOUDY SKIES WITH SOME DIURNAL CONVECTION EACH DAY. LOCALLY HEAVY RAINFALL COULD DEVELOP THROUGH EXTENDED. WILL TREND TOWARDS AVN GUID VALUES. DAYTIME TEMPS GENERALLY IN 80S. OVERNIGHT LOW GENERALLY IN 60S TO LOWER 70S. CURRENT MODEL SOLUTIONS INDICATE PERSISTENCE WILL BE BEST FORECAST THROUGH MON. PRELIMINARY NUMBERS JAN 68/88/69/87/70 35353 MEI 67/89/68/87/69 34352 .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Jun 24, 2:03 PM CDT, 3 hours 31 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 203 PM CDT MON JUN 24 2002 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING OVER PORTIONS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI. SEVERE STORMS ARE NOT EXPECTED...HOWEVER...A FEW STORMS MAY PRODUCE WIND GUSTS TO 45 MPH AND SMALL HAIL MAINLY WEST OF THE MISSISSIPPI RIVER. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO REMAIN NEARLY STATIONARY TONIGHT OVER CENTRAL PORTIONS OF LOUISIANA. MOIST SOUTHERLY FLOW AND DAYTIME HEATING WILL COMBINE WITH THE UPPER LEVEL SYSTEM TO CONTINUE PRODUCING SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA THIS AFTERNOON AND EVENING. ACTIVITY SHOULD BEGIN DECREASING AFTER SUNSET...BUT A FEW STORMS COULD LINGER OVERNIGHT AS THE UPPER LOW CONTINUES TO PROVIDE UPPER LEVEL INSTABILITY TO SUSTAIN SOME SHOWER AND THUNDERSTORM DEVELOPMENT. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO...AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:44 PM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson | 116 min |
| Jun 24, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.